Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 26, 2021, 3:26 PM MDT for Carbon County, Wyoming. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 3:26 PM MDT (21:26 UTC)
- Expired
- Aug 26, 2021, 4:00 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.25 in
- Wind
- 50
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 203 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523
WWUS85 KCYS 262126
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
326 PM MDT Thu Aug 26 2021
WYZ109-112-113-262200-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Central Carbon County WY-
326 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Carbon
County through 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Teton Reservoir, or 24 miles south of Rawlins, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Carbon
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4136 10737 4149 10738 4159 10704 4139 10690
4134 10717
TIME...MOT...LOC 2126Z 249DEG 29KT 4143 10726
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:40 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 26, 2:40 PM MDT, 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 240 PM MDT Thu Aug 26 2021 .SHORT TERM...(This evening through Friday night) Issued at 151 PM MDT Thu Aug 26 2021 Current radar imagery indicates some cells developing in northern Carbon County and to the south across Colorado. Fairly slow start to the Convection today, with some model inconsistencies with the later runs. NAM-NEST and the HRRR models have picked up on a line of convection developing just off to the west traveling eastwards across the CWA. However, it seems the HRRR is a bit more bullish as this line of convection travels downstream towards the Panhandle. Main concerns today exist with severe potentials. Low level winds are expected to turn near zero just east of state line between Wyoming and Nebraska. NAM-NEST has picked up on this feature, shearing the convective cells and effectively decreasing their intensity. Already seeing signs of this occurring with a cell developing over Morrill County. In addition, the SREF CAPE probabilities indicate a near zero percent chance for greater than 1000 J/kg of CAPE for southeastern Wyoming and around a 30 percent chance across the Nebraska Panhandle. Most of the better energy appears to be northward, with a good bullseye close to our northern region of the Panhandle. Could see some outflows develop from the north that could cut southwards towards Dawes County. Nevertheless, main threats today include strong damaging winds from any storms able to develop in the Panhandle with a good inverted V signature and will likely be similar to yesterday. Due to the model inconsistencies, confidence for tonight severe potentials is low. Looking ahead into tomorrow, a series of shortwave disturbances is expected to dig to the east/southeast across the region, kicking up the wind speeds along the way. Overall, dry and windy conditions expected from these features, with most of the moisture advection to the east of the CWA, raising fire weather concerns. Went ahead and upgraded the current Fire Weather Watches to Red Flag Warnings. .LONG TERM...(Saturday through Thursday) Issued at 151 PM MDT Thu Aug 26 2021 An upper level trough will begin to dig east/southeastward from the Pacific Northwest towards the Rockie Mountains through late Saturday night. Could see some showers and thunderstorms develop late Saturday night into early Sunday morning. However, the likelihood of any convection during that period is decreasing. Current model runs are picking up on the moisture advection into the region that now seems poor with Tropical Depression Nine coming on board towards the Gulf of Mexico, effectively cutting off the flow from the Gulf and tilting the moisture advection eastward. Looking into next week, mostly quieter weather ahead with near zonal flow developing overhead and bringing drier conditions across southeastern Wyoming and the Nebraska Panhandle beginning on Monday. Daytime highs are expected to increase, relative to the cooler weekend, with highs in the mid-90s east of I-25 and in the mid to low 90s to the west on Monday, and climbing on Tuesday. With the increase in daytime highs across the Great Plains and the drier conditions will inevitably raise fire weather concerns as the afternoon RH values drop to the mid-teens. However, winds are expected to remain below warning criteria level at this time. Next round of precipitation is expected to return by mid-week, as the next system comes on board. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1133 AM MDT Thu Aug 26 2021 Adjusted the thunderstorm timing at most terminals to around 1-3 hours later than in prior forecast issuance. Afternoon convection is expected to be generally weak and high based at all WY terminals, with gusty outflow winds in the 40-50 mph range the main threat. VFR will likely dominate through the period with brief MVFR CIGs under any brief storm. Farther east at AIA, BFF and CDR, added -TSRA for the 23z-02z timeframe when more intense convection is expected. MVFR CIG and VIS is possible, but will be brief as storms quickly move east around 25 knots. Clearing expected at all terminals after 3z with light westerly winds overnight. && .FIRE WEATHER... Issued at 151 PM MDT Thu Aug 26 2021 A series of shortwave disturbances is expected to dig to the east/southeast across the region, kicking up the wind speeds along the way. Overall, dry and windy conditions expected from these features, with most of the moisture advection to the east of the CWA, raising fire weather concerns. As a result, went ahead and upgraded Converse, Niobrara from a Fire Weather Watch to a Red Flag Warning, in addition to including Carbon County for the warning. Fire weather concerns will remain elevated through the weekend with low humidity values and gusty winds. Will need to evaluate later model runs for any headlines needed on Saturday, Monday, and Tuesday where wind speeds inch closer to critical thresholds. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from noon to 8 PM MDT Friday for WYZ301>304. NE...None. && SHORT TERM...MD LONG TERM...MD AVIATION...MAC FIRE WEATHER...MD
Hazardous weather outlook, Aug 26, 2:55 PM MDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 255 PM MDT Thu Aug 26 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>119-272100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 255 PM MDT Thu Aug 26 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated strong thunderstorms will be possible today across portions of western Nebraska. Gusty outflow winds in the 40 to 50 mph are expected. Please report any strong wind or hail to the NWS in Cheyenne or your local law enforcement. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. Gusty winds and low humidity will result in Red Flag Warnings on Friday. Dry weather will persist throughout the weekend. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 26, 2:39 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
239 PM MDT Thu Aug 26 2021
WYZ104-109>113-262115-
Sierra Madre Range WY-Upper North Platte River Basin WY-
North Snowy Range Foothills WY-Central Carbon County WY-
Ferris/Seminoe/Shirley Mountains WY-Southwest Carbon County WY-
239 PM MDT Thu Aug 26 2021
...A cluster of thunderstorms will impact portions of western Carbon
County through 315 PM MDT...
At 238 PM MDT, trained weather spotters reported a strong
thunderstorm near Wamsutter, or 17 miles southwest of Rawlins,
moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Trained weather spotters reported pea sized hail and gusty
winds in Wamsutter.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rawlins, Saratoga, Sinclair, Dad, Separation Lake, Jack Creek
Campground and Teton Reservoir.
This includes Interstate 80 in Wyoming between mile markers 200 and
238.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10793 4166 10751 4204 10751 4215 10724
4185 10678 4126 10673 4116 10792
TIME...MOT...LOC 2038Z 259DEG 40KT 4167 10753
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CharnickSpecial weather statement, Aug 26, 3:26 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
326 PM MDT Thu Aug 26 2021
WYZ109-112-113-262200-
Sierra Madre Range WY-Upper North Platte River Basin WY-
Central Carbon County WY-
326 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Carbon
County through 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Teton Reservoir, or 24 miles south of Rawlins, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Carbon
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4136 10737 4149 10738 4159 10704 4139 10690
4134 10717
TIME...MOT...LOC 2126Z 249DEG 29KT 4143 10726
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:56 AM MDT | Fire Weather Watch | CYS | 12 hr | |
| Aug 26, 1:27 PM MDT | Red Flag Warning | CYS | 31 hr | |
| Aug 26, 2:39 PM MDT | Special Weather Statement | CYS | Carbon | 36 min |
| Aug 26, 3:39 PM MDT | Special Weather Statement | CYS | Platte | 36 min |
| Aug 26, 4:08 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 37 min |
| Aug 26, 4:23 PM MDT | Special Weather Statement | CYS | Platte | 37 min |
| Aug 26, 4:44 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 31 min |
| Aug 26, 5:27 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.